... increasingly getting worse as far as her health, both physical and mental. She won't get out of bed, she prefer to lay there and bark out orders. She keeps a host of illnesses including ear infections, vomiting and diarrhea. Her mental issues are paranoia, anger, making false accusations and refusal to bathe in the shower (washes off in the sink) to name a few. So my question is two-fold. What can I do about this situation and does she need to be committed to an institution to wean her off her Alaprazolam? She is beyond my control as far as influencing her to do what is right. I am at a loss. Divorce is looking pretty good right now
How old is she? It sounds like she has some dementia. Can you get her to a dr? You probably need some help with her. When you live in a small town that's easy, my great aunt was the same way, and she had stopped speaking english and reverted to just pa dutch, which meant my Mom and I were handicapped dealing with her. My old great uncle could not deal with her and had asked us for help. We had to take our neighbor lady along to translate. You have to be firm, we got her to take a bath and put on clean clothes, but we didn't take any nonsense from her, we told her she was taking one, there was no other option. Older people can get this way, like they were made out of sugar and would melt. Anyway, if you have someone to ask for help, don't be proud, ask. The other option is getting an aid to come in a few times a week to make sure she's bathed. But she will need to see her dr to see what is going on. She probably needs to get off the alprazolam and onto something else.
it sounds like she may be depressed. Can you get her to go to the doctor? You need to go in with her and explain to doc.what you have noticed with her. Please reconsider divorce until she gets treated. My very patient husband stuck by me, and I think (I hope) he is glad he did. Lol
Hmmm is she taking any other drug or just xanax? Also how much is she taking a day? I too have been on this drug for many years. Went to detox once but got out and before long was back on it. My doctor said that some people need it to make a connection in the brain. Sounds like she has another problem going on and really should see a doctor. I was recently put on Latuda and OMG I got my life back!!! All I wanted to do before that was sleep and lost all desire for anything and everything in my life. I am so happy now and I have not felt this way in years. Still taking my xanax but really only need it to help me sleep at night!! I love getting up and feeling happy and alive for the first time in years. Get her to a Dr. Ask him about Latuda. You may see a whole new person in just a few days. It kicked in on me on my third day !!! Hope things get better for her and YOU !!!
You need to seek professional help for your wife at once. The alprazolam in itself can cause depression. She needs help to slowly taper off the alprazolam as well needs a good psychiatrist to get her going in the right direction with talk therapy and medication. Also if the doctor that is giving her the alprazolam isn't willing to help I suggest getting a new doctor.
I wish you the best, hang in there!
I am sorry for your problem. She is in bed with too much medication. I somewhat have the same problem. It is hard to communicate with someone who is taking too much medication. I am frustrated and not sure how to handle this problem. Advice would be excellent. I can talk to her about it because she defends what she is doing.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I stopped taking Clozapine 5 years ago after 7 years of treatment. Can this affect my life expectan?
Posted 2 May 2013 • 2 answers
Posted 16 Jan 2014 • 1 answer
Depakote ER - I keep seeing whole tablets in my stool. Then my Doctor and mental health team get on?
Posted 29 Mar 2015 • 2 answers
Posted 4 Oct 2015 • 3 answers
I've had mental health for many years but feel I'm been treated for depression I hear voices in hea?
Posted 21 Feb 2016 • 1 answer